Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 482, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 28, 2008, 6:18 PM CDT for Keya Paha County, Rock County, Nebraska. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2008, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 28, 2008, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:42 PM CDT | HAIL 1.75 | Bassett, NE | |
| Sep 28, 6:43 PM CDT | HAIL 2 | Bassett, NE | |
| Sep 28, 6:51 PM CDT | HAIL 2 | Bassett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 282318
SVRLBF
NEC103-149-290000-
/O.NEW.KLBF.SV.W.0482.080928T2318Z-080929T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT SUN SEP 28 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BASSETT...
* UNTIL 700 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF BASSETT...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BASSETT BY 700 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4273 9925 4272 9924 4270 9924 4248 9947
4271 9968 4276 9962
TIME...MOT...LOC 2318Z 302DEG 8KT 4270 9960
$$
CDC2 follow-up statements
000
WWUS53 KLBF 282335
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT SUN SEP 28 2008
NEC103-149-290000-
/O.CON.KLBF.SV.W.0482.000000T0000Z-080929T0000Z/
ROCK NE-KEYA PAHA NE-
635 PM CDT SUN SEP 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EXTREME SOUTH CENTRAL KEYA PAHA AND NORTHERN ROCK COUNTIES...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BASSETT...MOVING SOUTH AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BASSETT BY 640 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4273 9925 4272 9924 4270 9924 4248 9947
4271 9968 4276 9962
TIME...MOT...LOC 2335Z 338DEG 19KT 4261 9956
$$
CDC000
WWUS53 KLBF 282358
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SUN SEP 28 2008
NEC103-149-290008-
/O.EXP.KLBF.SV.W.0482.000000T0000Z-080929T0000Z/
ROCK NE-KEYA PAHA NE-
658 PM CDT SUN SEP 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL KEYA
PAHA AND NORTHERN ROCK COUNTIES WILL EXPIRE AT 700 PM CDT/600 PM
MDT/...
THE STORM REMAIN SEVERE BUT HAS EXITED THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4273 9925 4272 9924 4270 9924 4248 9947
4271 9968 4276 9962
TIME...MOT...LOC 2358Z 338DEG 19KT 4250 9950
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:50 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 28, 2:50 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SUN SEP 28 2008 .DISCUSSION... THE CAP IS GRADUALLY WEAKENING THIS AFTN AND CAPE IS RISING ABOVE 2000. ALL INDICATIONS ARE MULTICELL THUNDERSTORMS WILL DEVELOP WITH BULK SHEAR LIMITING THE SEVERE POTENTIAL SOMEWHAT. SEASONABLY COOL AIR ALOFT SHOULD OFFSET THE LACK OF SHEAR AND ENHANCE SEVERE POTENTIAL. STORMS SHOULD BEGIN DEVELOPING BY LATE AFTN ACROSS NCNTL NEB EAST OF HIGHWAY 83. POPS HAVE BEEN SPREAD WEST TO NEAR HIGHWAY 61 AS THE NAM SUGGESTS GOOD LIFT WILL DEVELOP AS THE COLD FRONT DROPS THROUGH THIS AFTERNOON. SCATTERED THUNDERSTORMS SHOULD EXIT THE FCST AREA BETWEEN 06Z AND 12Z MONDAY MORNING WITH SEVERE WEATHER ENDING BY 04Z AT THE LATEST. THEREAFTER...COOL HYBRID CANADIAN PACIFIC HIGH PRESSURE WILL BUILD THROUGH THE AREA MONDAY...AND TUESDAY PRODUCING GENERALLY CLEAR SKIES AND SEASONABLE TEMPERATURES. WEDNESDAY AND THURSDAY...A SECOND BATCH OF CANADIAN HIGH PRESSURE BUILDS IN LATE TUESDAY PRODUCING NEAR SEASONABLE TEMPERATURES AND DRY WEATHER FOR WEDNESDAY AND THURSDAY. FRIDAY THROUGH SUNDAY...LOW PRESSURE DEVELOPS ACROSS THE NRN HIGH PLAINS AND WINDS BECOME SOUTH WITH A GRADUAL WARMING TREND. THE ECMWF...GFS AND GFS ENSEMBLE ARE IN GOOD AGREEMENT EXCEPT FOR TIMING DIFFERENCES ON SUNDAY. REGARDLESS...THE LOW PRESSURE ACROSS THE NRN PLAINS WILL BE DEEP ENOUGH TO PRODUCE BREEZY OR EVEN WINDY CONDITIONS DURING THE DAY TIME. TEMPERATURES ARE THE USUAL BLEND OF NAM12 2M TEMPERATURES AND GUIDANCE TONIGHT THROUGH WEDNESDAY. THE HPC PROVIDED GRIDS LOOKED REASONABLE THURSDAY THROUGH SUNDAY. && .AVIATION... A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST THIS AFTERNOON AND BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN WESTERN NEBRASKA NEAR 21Z. MODELS ARE IN GOOD AGREEMENT PUSHING THE BOUNDARY EAST THIS EVENING WITH THE CHANCE FOR THUNDERSTORMS TO PUSH ALONG AND EAST OF HIGHWAY 83 TO RANGE FROM 21Z NEAR VTN TO 01Z AT KLBF. MOISTURE WILL DEEPEN AS THE FRONT PUSHES EAST WITH VFR CONDITIONS POSSIBLY LOWERED TO MVFR AT KLBF FROM 03Z TO 09Z. BEYOND 09Z CLOUDS SHOULD LIFT WITH VFR CONDITIONS MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/TLK
Hazardous weather outlook, Sep 28, 3:12 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN SEP 28 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-290615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 312 PM CDT SUN SEP 28 2008 /212 PM MDT SUN SEP 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL PUSH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING THAT WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS EAST OF A LINE FROM MERRIMAN TO IMPERIAL. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS THE FRONT MOVES SOUTHEAST AND ENCOUNTERS STRONGER INSTABILITY AND INCREASED MOISTURE. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA...TO TRYON IN MCPHERSON COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY AND MOOREFIELD IN FRONTIER COUNTY. THE PRIMARY THREAT WILL BE LARGE HAIL AS STORMS DEVELOP AND MOVE ACROSS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:04 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 22 min |
| Sep 28, 6:06 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 20 min |
| Sep 28, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Rock | 49 min |
| Sep 28, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 51 min |
| Sep 28, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 42 min |
| Sep 28, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.